MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT, 50 MM; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT, 50 MM; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extraskeletal ossification (1428)
Date of Event 02/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Implant date: original stock prosthesis was placed in 2005 concomitant medical products: biomet microfixation unknown tmj screws, catalog #: ni, lot #: ni.Therapy date: (b)(6) 2019.Foreign country source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00182 and 0001032347-2019-00183.
 
Event or Problem Description
It was reported a revision was performed due to heterotopic bone formation.The surgeon removed the right fossa but kept the right mandible in the patient.It was reported the prosthesis were in pristine shape.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of evidence to suggest the revision was performed.It was reported that the reason for the revision was due to heterotopic bone formation.There is nothing to indicate that there was an alleged malfunction of the implants.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Investigation results concluded that the reported event was due to patient condition.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00182-1 and 0001032347-2019-00183-1.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT, 50 MM
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8444979
Report Number0001032347-2019-00181
Device Sequence Number14174879
Product Code LZD
UDI-Device Identifier00841036060329
UDI-Public00841036060329
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-6551
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;